Funnel Cloud, Hancock
- When
- April 21, 1:46 PM CST
- Where
- Hancock County, Kiln
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.394, -89.475 (the zone’s center; the record gives no point)
A funnel cloud sighted near mile marker 20 on Interstate 10.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 21, 1:05 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 205 PM CDT FRI APR 21 2006 .UPDATE... DID A QUICK UPDATE FOR NEW WATCH AND PORTIONS OF OLD WATCH THAT HAVE EXPIRED. ALSO UPDATED POPS AND WEATHER TO ACCOUNT FOR CURRENT TRENDS WHICH MOVE OUT ALL MEASURABLE RAIN OUT OF OUR LAND BASED FORECAST AREA WELL BEFORE 7 PM. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1148 AM CDT FRI APR 21 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-212300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1120 AM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS MOST OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH EARLY EVENING. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. A FEW OF THE STRONGEST STORMS COULD PRODUCE LARGE HAIL. A COLD FRONT WILL MOVE ACROSS THE AREA AND END THE THREAT OF SEVERE WEATHER FROM WEST TO EAST DURING THE MID AFTERNOON TO EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA AND MUCH OF SOUTHERN MISSISSIPPI THROUGH 4 PM CDT. FIRST RESPONDERS AND STORM SPOTTERS ARE URGED TO CLOSELY MONITOR THE WEATHER AND CALL IN ANY SEVERE STORM REPORTS INTO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL LOUISIANA. THE PUBLIC SHOULD RELAY ANY REPORTS INTO THEIR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. PERSONS CAN ALSO ENTER STORM REPORTS ON OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE). 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1218 PM CDT FRI APR 21 2006 LAZ035>038-046>050-056>060-065>067-MSZ068>070-211800- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-IBERVILLE LA-LIVINGSTON LA-LOWER LAFOURCHE LA- LOWER TERREBONNE LA-PIKE MS-ST. CHARLES LA-ST. HELENA LA- ST. JAMES LA-ST. JOHN THE BAPTIST LA-TANGIPAHOA LA- UPPER LAFOURCHE LA-UPPER TERREBONNE LA-WEST BATON ROUGE LA- WEST FELICIANA LA-WILKINSON MS- 1218 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST LOUISIANA... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT... AT 1215 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM CENTRAL WILKINSON COUNTY MISSISSIPPI TO MARINGOUIN TO NEAR MORGAN CITY...MOVING EAST AT 35 MPH. SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING IN SCATTERED COVERAGE WELL EAST OF THE LINE. EXPECT WIND GUSTS OF 35 TO 50 MPH AND OCCASIONAL LIGHTNING FROM THESE STORMS AS THEY MOVE ACROSS EXTREME SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA THROUGH 1 PM. A FEW OF THE STRONGER STORMS MAY BECOME LOCALLY SEVERE THIS AFTERNOON...PRIMARILY WITH A THREAT OF DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 6 W COVINGTON 30.48N 90.21W
04/21/2006 E0.25 INCH ST. TAMMANY LA PUBLIC
ALSO SMALL LIMBS BLOWN DOWN BY ESTIMATED 40-50 MPH WIND
GUSTS. REPORTED IN GOODBEE.
&&
RICKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1253 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 5 W COVINGTON 30.48N 90.20W
04/21/2006 E0.50 INCH ST. TAMMANY LA NWS EMPLOYEE
GOODBEE AT I-12 AND HWY 1077 EXIT.
&&
RICKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 PM CDT FRI APR 21 2006 MSZ077-080>082-212000- HANCOCK MS-HARRISON MS-JACKSON MS-PEARL RIVER MS- 159 PM CDT FRI APR 21 2006 ...STRONG STORMS TO MOVE ACROSS SOUTH MISSISSIPPI... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR HANCOCK COUNTY UNTIL 4 PM CDT...HARRISON AND JACKSON COUNTIES UNTIL 9 PM CDT... A LARGE CLUSTER OF THUNDERSTORMS EXTENDED FROM POPLARVILLE TO NEAR SLIDELL AT 158 PM...MOVING EAST AT AROUND 30 MPH. FREQUENT LIGHTNING...WIND GUSTS OF 35 TO 45 MPH AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. ONE OR TWO MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS AND SMALL HAIL THROUGH 3 PM. THESE STORMS SHOULD BE IN BAY ST LOUIS AREA AROUND 220 PM...GULFPORT BY 250 PM AND BILOXI AND OCEAN SPRINGS AROUND 3 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM MARINE TSTM WIND 12 SSW MANDEVILLE 30.21N 90.16W
04/21/2006 M44 MPH GMZ530 LA OFFICIAL NWS OBS
MEASURED AT MID-LAKE MDLL1 ON THE OLD CAUSEWAY
TURN-AROUND.
1242 PM MARINE TSTM WIND MANDEVILLE 30.37N 90.08W
04/21/2006 M53 MPH ST. TAMMANY LA OFFICIAL NWS OBS
TIME ESTIMATED BUT OCCURRED BETWEEN 1243 AND 142 PM CDT.
RECORDED AT MANDEVILLE MDVL1 AT CAUSEWAY TOLL PLAZA.
&&
RICKSThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud sighted near mile marker 20 on Interstate 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502499.